MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003006X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 3mm x 6cm 150 saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter burst at approximately six (6) atmospheres (atm) upon inflation before reaching nominal pressure of 8 atmospheres with a non-cordis inflation device.Therefore, the balloon was removed from the patient and a second unknown balloon was used successfully.There was no harm and no reported patient injury.The device was opened in sterile filed.The operator was trained to the saber pta device.The product looked normal when removed from its packaging.The device was prepped normally (i.E.Maintain negative pressure).The access site location was the femoral artery.The target site had calcification, no tortuosity, and 50% stenosis.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not have to pass through a previously placed stent.The balloon burst on initial inflation.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: a saber 3mm x 6cm 150 percutaneous transluminal angioplasty (pta) balloon dilatation catheter burst at approximately six (6) atmospheres (atm) upon inflation before reaching nominal pressure of 8 atmospheres with a non-cordis inflation device.Therefore, the balloon was removed from the patient and a second unknown balloon was used successfully.The device was opened in sterile filed.The operator was trained to the saber pta device.The product looked normal when removed from its packaging.The device was prepped normally (i.E.Maintain negative pressure).The access site location was the femoral artery.The target site had calcification, no tortuosity, and 50% stenosis.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance / friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not have to pass through a previously placed stent.The balloon burst on initial inflation.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.There was no harm and no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot: 82191546 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿balloon-burst - at / below rbp¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics (50% stenosis) may have contributed to the reported event as the presence of calcification is known to cause damage to balloons.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SABER 3MM6CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10854659
Report Number9616099-2020-04067
Device Sequence Number910171
Product Code LIT
UDI-Device Identifier20705032069325
UDI-Public20705032069325
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number48003006X
Device Catalogue Number48003006X
Device Lot Number82191546
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD PRESTO INFLATION DEVICE.; UNK BALLOON.